Penn State Hershey Medical Center home Penn State Hershey Medical Center home Penn State Hershey: Patient Care home Penn State Hershey: Education home Penn State Hershey: Research home Penn State Hershey: Community home
Penn State Hershey Health Information Library
  Library Home
  Find A Physician
  Find A Practice
  Request An Appointment
  Search Clinical Studies
  Classes and Support Groups
  Ask A Health Librarian
  Subscribe to eNewsletters


Penn State Hershey Health Information Centers
  Bone and Joint
  Cancer
  Children
  Heart
  Men
  Neurology
  Pregnancy
  Seniors
  Women

        Follow Us

Health Tip: Symptoms of Neuropathy Caused By Chemo

(HealthDay News) -- Chemotherapy drugs can cause peripheral neuropathy, a set of symptoms caused by damage to nerves that control the sensations and movements of the arms, legs, hands and feet.

The American Cancer Society mentions these sensations that indicate possible neuropathy:

  • Tingling, or a "pins and needles" feeling.
  • A burning or warm feeling.
  • Numbness, weakness, discomfort or pain.
  • Less ability to feel hot and cold.

Chemotherapy-induced peripheral nerve damage can cause significant pain and can affect your ability to walk, write, button your shirt or pick up things, the society says. It can last for weeks, months or even years after treatment.

Copyright © 2019 HealthDay. All rights reserved.